Alabama, 2006

Damaging Wind in Alabama, June 24, 2006

June 24, 2006 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 24, 1:40 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 24, 1:40 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT JUN 24 2006

.SYNOPSIS...CU FIELD FORMING THIS AFTERNOON...A BIT DELAYED OVER
FRIDAY DUE TO E-NE FLOW. ISOLATED CONVECTION HAS ALSO FIRED ALONG
THE SEA BREEZE FRONTS IN THE FL EASTERN PANHANDLE. TEMPS WARMING TO
EXPECTED LOWER TO MID 90S ACROSS AREA. WITH PRECIP WATER VALUES ONLY
AROUND 1.5 INCHES...LI OF -4...CAPE 2000 J/KG...ONLY EXPECTING
ISOLATED CONVECTION IN THE LATE AFTERNOON TO EVENING...& MAINLY
EASTERN FL PANHANDLE. SEA BREEZE WILL BE HELD ALONG THE COAST DUE TO
THE E-NE FLOW...& WITH MINIMAL OUTFLOW BOUNDARIES & COLLISIONS
EXPECTED... COVERAGE SHOULD BE LIMITED. WILL HAVE TO MONITOR LATE
DAY EAST COAST SEA BREEZE TO SEE IF IT WILL MAKE IT FAR ENOUGH WEST
TO INTERACT WITH ANY CB FORMATION OVER FL BIG BEND OR SW GA. 20-30%
POP EXPECTED IN EVENING PERIOD. WEAKENING BOUNDARY OVER NORTHERN AL
TO THE TN VALLEY APPEARS TO BE STALLING AS STEERING FLOW HAS BECOME
ZONAL & MAY NOT MAKE MUCH MORE PROGRESS SE...SO ITS INFLUENCE OVER
CWA WILL BE MINIMAL. THE WAVE TO THE EAST OF FL REMAINS QUITE
UNORGANIZED AT THIS TIME...& HAS APPEARANCES IT MAY STAY THAT WAY.
IT WILL DRIFT WEST & INCREASE CLOUDS...CHANCES OF RAIN...& LOWER
TEMPS FOR SUNDAY & MONDAY.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY).
GFS APPEARS THE MODEL OF CHOICE FOR THE WAVE MOVING WEST & REACHING
CENTRAL FL ON SUNDAY. NAM MUCH TOO STRONG. LOW DOES WIND AROUND THEN
THE CENTER RELOCATES OVER SW GA ON SUNDAY...SO EVENING THE GFS IS
UNCERTAIN WHAT IT WANTS TO DO. WE DO KNOW CLOUDS...THE CHANCE OF
RAIN...& LOWER TEMPS WILL BE THE FORECAST SUNDAY & MONDAY...ITS JUST
FINE-TUNING THE NUMBERS. THE LOW SHOULD BE PICKED UP BY THE UPPER
TROUGH AS IT DEEPENS A BIT INTO MONDAY...& LIFTS THE LOW TO THE NE.
THEN THE STALLED FRONT OVER THE TN VALLEY GETS SOME PUSH SE INTO
TUESDAY & SAGS A BIT FARTHER SE TO NEAR THE CWA. THIS WILL KEEP
CLOUDS & POP UP...AS WELL AS LOWER TEMPS. NORMAL SEA BREEZE
CONDITIONS WILL BE DISTURBED WITH THE PRESENCE OF THE LOW & THE
WEAK FRONT...BUT ANY AREAS WITH CLOUD FREE LATE MORNING TO AFTERNOON
PERIODS WILL SEE ENOUGH TEMP DIFFERENT TO SEE A SEA BREEZE ALONG THE
COAST.

&&

.LONG TERM...(WEDNESDAY THROUGH FRIDAY).
GFS HAS THE BOUNDARY SAGGING INTO THE CWA TUESDAY TO WEDNESDAY...&
EVEN REACHING THE COASTAL WATERS...AS THE UPPER TROUGH PIVOTS MORE
EAST WITH THE UPPER LOW OVER THE GREAT LAKES. THIS IS A BIT UNLIKELY
GIVEN LATE JUNE...SO WILL HEDGE FOR BOUNDARY TO STALL OVER SE AL TO
SW GA. THEN GENERALLY A LONG WAVE TROUGH SETS UP OVER THE EASTERN
HALF OF THE U.S...KEEPING AN UNSETTLED PATTERN OVER THE SE U.S.
THROUGH MUCH OF THE WEEK. TEMPS & POPS TO BE AROUND CLIMATE.

&&

.MARINE...WINDS & SEAS EXPECTED TO REMAIN LOW...BUT COULD INCREASE
TO POSSIBLE SCEC IF THE LOW DEEPENS AT ALL OVER THE FL PENINSULA OR
EVEN DRIFTS MORE WEST. WILL KEEP OVERALL WINDS 5-15 KNOTS...SEAS 1-3
FEET UNTIL BETTER FEEL ON SYSTEM. WEAKER SEA BREEZE POSSIBLE DUE TO
CLOUDS & POP EXPECTED.

&&

.AVIATION....EXPECT VFR CONDITIONS TO PREVAIL. SCT CU ACROSS THE
AREA ASSOCIATED WITH THE STRONG AFTERNOON SURFACE HEATING WILL
GRADUALLY DISSIPATE AFTER SUNSET. WDLY SCT CONVECTION WILL CONTINUE
TO DEVELOP...ENHANCED BY THE SEABREEZE WHICH WILL PUSH ONLY SLOWLY
INLAND FOR THE REMAINDER OF THE AFTERNOON...AND BE CONCENTRATED
MAINLY WEST OF THE APALACHICOLA RIVER. ISOLATED TSTMS WILL ALSO
SPREAD WESTWARD INTO MAINLY SOUTHEAST PORTIONS OF THE FLORIDA BIG
BEND LATE THIS AFTERNOON ASSOCIATED WITH THE EAST COAST SEABREEZE.
SOME ADDITIONAL TSTM ACTIVITY COULD CONTINUE OVER PORTIONS OF SE
ALABAMA AND THE EASTERN FLORIDA PANHANDLE INTO THE EARLY NIGHTTIME
HOURS AS INDICATED IN THE DHN TAF. FOG POTENTIAL WILL BE GREATEST
WHERE SIGNIFICANT RAINFALL OCCURS...AND SHOULD REMAIN IN THE
MARGINAL CATEGORY OF 3-5SM AT MAINLY VCNTY OF DHN...TLH AND VLD.
SHOWER AND TSTM ACTIVITY WILL INCREASE ACROSS THE AREA TOWARD THE
END OF THE CURRENT FCST PERIOD...AS REFLECTED IN THE TAFS FOR ALL
LOCATIONS.

&&

.FIRE WEATHER...RH VALUES REMAIN WELL ABOVE CRITICAL THRESHOLDS THIS
WEEKEND & INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73 93 72 88 / 30 50 50 60
PANAMA CITY  77 91 75 87 / 40 50 50 60
DOTHAN       73 91 72 87 / 40 60 50 60
ALBANY       73 91 73 88 / 20 50 50 60
VALDOSTA     71 91 71 88 / 20 60 50 60
CROSS CITY   70 90 72 88 / 30 60 50 60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...DUVAL
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 24, 4:36 AM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 AM EDT SAT JUN 24 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-250945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
436 AM CDT SAT JUN 24 2006 /536 AM EDT SAT JUN 24 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO THE
NIGHTTIME HOURS...MAINLY WEST OF THE APALACHICOLA RIVER. AS IN
PREVIOUS DAYS...SEVERAL STORMS HAVE THE POTENTIAL TO BE STRONG TO
POSSIBLY SEVERE GENERATING LARGE HAIL AND/OR DAMAGING WINDS. WITH
VERY LIGHT STEERING WINDS...THESE STORMS WILL MOVE VERY SLOWLY SO
FLOODING IS ALSO POSSIBLE. IT WILL BE HOT AGAIN THIS AFTERNOON WITH
TEMPERATURES IN THE MID 90S OVER MOST INLAND AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...THE FORECAST IS
DEPENDENT ON THE FUTURE TRACK AND STRENGTH OF A LOW PRESSURE CENTER
IN THE WESTERN ATLANTIC SLATED TO MOVE TO SOUTHERN FLORIDA LATER
TODAY BEFORE MOVING NORTHWARD ON SUNDAY AND MONDAY. THIS COULD
PRODUCE SEVERAL DAYS OF LOCALLY HEAVY RAINFALL...ESPECIALLY EAST OF
THE APALACHICOLA RIVER. A QUASI-STATIONARY COLD FRONT LOCATED ACROSS
CENTRAL ALABAMA AND GEORGIA WILL ALSO SERVE TO FOCUS RAIN ACROSS THE
WESTERN HALF OF THE FORECAST AREA. AS THE LOW PULLS AWAY AND THE
FRONT WASHES OUT BEGINNING ON WEDNESDAY...THE LOCAL AREA WILL SEE A
RETURN TO NORMAL SUMMER CONDITIONS OF SCATTERED SHOWERS AND
THUNDERSTORMS INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS MORNING INTO AFTERNOON
BUT MAY BE NECESSARY LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

BLOCK

In the hours before

Special weather statement, Jun 24, 2:38 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT SAT JUN 24 2006

ALZ065-242030-
COFFEE-
238 PM CDT SAT JUN 24 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 330 PM CDT

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF NEW BROCKTON...OR 7 MILES
WEST OF ENTERPRISE...MOVING SOUTHWEST AT 10 MPH. ANOTHER STRONG
STORM WAS LOCATED NORTHEAST OF TABERNACLE.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jun 24, 2:47 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT SAT JUN 24 2006

FLZ010-242030-
WASHINGTON-
247 PM CDT SAT JUN 24 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WASHINGTON COUNTY...

* UNTIL 330 PM CDT

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VERNON...MOVING SOUTHWEST AT 5 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jun 24, 3:32 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT SAT JUN 24 2006

ALZ066-069-242130-
DALE-HOUSTON-
332 PM CDT SAT JUN 24 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE AND HOUSTON
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 430 PM CDT

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF MIDLAND CITY...OR 7 MILES WEST
OF DOTHAN...MOVING NORTHWEST AT 5 MPH.

THIS STORM WILL BE NEAR...
  5 MILES SOUTHWEST OF MIDLAND CITY BY 340 PM CDT.
  PINCKARD BY 415 PM CDT.
  NEWTON BY 430 PM CDT.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING WINDS OF 30 TO 40
MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND FREQUENT CLOUD TO GROUND
LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

17-GOULD

The radar

The Eglin Afb radar (KEVX), 63 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Geneva

When
June 24, 4:45 PM EST
Where
Geneva County, Samson
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
31.117, -86.050

The Geneva County EMA reported a few downed trees and power lines, minor roof damage to a church, and a damaged pump house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514904.